Women Home > Yasmin Overdose
If you take too much Yasmin, overdose effects can vary, but may include vaginal bleeding, nausea, vomiting, or high potassium levels in the blood. If you believe that you may have taken too much of the birth control pill, seek immediate medical attention. Treatment for a Yasmin overdose will typically include supportive care, which consists of treating the symptoms that occur as a result of the overdose.
Yasmin Overdose: An OverviewYasmin® (drospirenone/ethinyl estradiol) is a prescription birth control pill. The effects of a Yasmin overdose will vary, depending on a number of factors, including the Yasmin dosage and whether it was taken with any other substances, medications, or street drugs.
If you happen to overdose on Yasmin, seek immediate medical attention.
Effects of a Yasmin OverdoseAn overdose of any birth control pill (including Yasmin) may cause nausea and vomiting. In females (even in young girls), an overdose of Yasmin or any other birth control pill may cause vaginal bleeding. Unlike most other birth control pills, Yasmin can increase the level of potassium in the blood. This may be severe in the case of a Yasmin overdose. High blood potassium (known medically as hyperkalemia) can be quite dangerous.
Treatment for a Yasmin OverdoseIt is not known how best to treat a Yasmin overdose. Therefore, treatment (if necessary) will typically involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. Potassium blood levels should be checked, and high blood potassium may need to be treated.
It is important that you seek prompt medical attention if you believe that you or someone else may have overdosed on Yasmin.